Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 26, 2008, 12:26 PM EST for Hamilton County, Suwannee County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 12:26 PM EST (17:26 UTC)
- Expired
- Feb 26, 2008, 1:30 PM EST
- In force
- 64 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Hamilton County, FL, Suwannee County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 11:00 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:18 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 26, 10:18 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EST TUE FEB 26 2008
...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...
...FREEZING TEMPERATURES EXPECTED THURSDAY MORNING...
.UPDATE...SFC ANALYSIS INDICATES COLD FRONT FROM NRN GA TO SRN AL
AND MOVING OFF THE MOUTH OF THE MS RIVER. RADAR IMAGERY FAIRLY
IMPRESSIVE WITH SQUALL LINE FROM CENTRAL GA TO THE FL PANHANDLE.
STRONG KINEMATICS WITH A WSW LOW LEVEL JET OF ABOUT 55 KT ACROSS
PORTIONS OF THE FL PANHANDLE...EXPECTED TO SHIFT EWD WITH LITTLE
CHANGE IN STRENGTH. CYCLONIC CURVED 300 MB UPPER LEVEL JET WILL
REMAIN JUST TO OUR N IN THE RANGE OF 130-140 KT. VIS IMAGERY
CONTINUES TO SHOW A LARGE AREA OF LOW CIGS AND AREA OF FOG ONLY
SLOWLY ERODING DUE TO RICH MOISTURE SEEN IN THE JAX SOUNDING BELOW
800 MB. EXPECT THAT BY 17Z/18Z WHEN MIXING WILL BE STRONGER THAT
MOST OF THE LOW CLOUDS WILL BE DISSIPATED. AT PRESENT TIME...LINE
WILL BE MOVING INTO THE CWA BY AROUND 17Z-19Z. ADDITIONAL
CONVECTION LIKELY TO BE FIRING AHEAD OF THE MAIN LINE AS IS SEEN
IN RECENT RADAR NEAR AND W OF TLH. MAIN THREAT LOOKS TO BE
DAMAGING WINDS ALTHOUGH WITH STEEP LAPSE RATES ALOFT AT 7C OR
BETTER SEVERE HAIL IS POSSIBLE. LOWER RISK OF ISOLATED TORNADOES
ON NRN EXTENT OF BOW ECHOES. FOR LAKE WIND ADVISORY...SO FAR A
FEW REPORTS SHOW WIND GUSTS OF 25 TO 30 MPH IN SE GA. SUSTAINED
WINDS EXPECTED TO REACH 20 MPH DURING THE AFTERNOON. ONLY MINOR
CHANGES ANTICIPATED FOR THE ZONES.
&&
.AVIATION...IFR CONDS CONTINUE OVER THE AREA AND AGAIN IMPROVING
CONDS EXPECTED BY NOON WITH AT LEAST MVFR CIGS. LOW LEVEL WIND
SHEAR SHOULD BE DECREASING AS SFC WINDS CONTINUE TO INCREASE.
BASED ON RADAR TRENDS...MAY BE MOVING THE TIME WINDOW UP FOR
SHOWERS AND THUNDERSTORMS.
&&
.MARINE...NO SIGNIFICANT CHANGES EXPECTED. CURRENT OBS INDICATE
12-15 KT BUT ARE EXPECTED TO INCREASE TO SCA LEVELS AS COLD FRONT
TRANSLATES EWD.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
RED FLAG WARNING FROM 1 PM TO 6 PM EST WEDNESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
SHASHY/WALKERHazardous weather outlook, Feb 26, 11:40 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EST TUE FEB 26 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262330- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1140 AM EST TUE FEB 26 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH NUMBER 80 IN EFFECT FOR THE AREA THROUGH 6 PM... ...LAKE WIND ADVISORY IN EFFECT TODAY... A PRE-FRONTAL SQUALL LINE WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE THREAT OF ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS... AND LARGE HAIL. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. MARINE INTERESTS OPERATING IN THE COASTAL WATERS...BE AWARE OF THE RISK OF HIGH WINDS AND ROUGH SEAS WITH THESE STORMS AND BE PREPARED TO SEEK SAFE HARBOR. STRONG SOUTHWEST WINDS WILL PRECEDE THE STRONG COLD FRONT...AND A LAKE WIND ADVISORY IS IN EFFECT. WINDS GUSTING TO 30 TO 35 MPH ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING... COLD AND DRY AIR WILL FILTER OVER THE AREA WEDNESDAY FOLLOWING THE FRONTAL PASSAGE. THERE WILL BE AN ELEVATED FIRE DANGER DUE TO BREEZY WINDS AND LOW HUMIDITIES WEDNESDAY AND THURSDAY. A WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING AND POSSIBLY FRIDAY MORNING AS WELL. THE COLDEST TEMPERATURES ARE EXPECTED THURSDAY MORNING WITH MID 20S POSSIBLE OVER INLAND AREAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ARS
In the hours before
Special weather statement, Feb 26, 11:27 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1127 AM EST TUE FEB 26 2008 GAZ150-162>164-261730- CHARLTON-CLINCH-ECHOLS-WARE- 1127 AM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON...SOUTHEASTERN CLINCH...SOUTHERN WARE AND SOUTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1230 PM EST... AT 1127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF NEEDMORE...OR 12 MILES NORTHEAST OF JASPER...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE...FARGO...STEVEN FOSTER STATE PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 1230 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
Special weather statement, Feb 26, 11:43 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1143 AM EST TUE FEB 26 2008 GAZ149-150-162-163-261730- ATKINSON-CLINCH-ECHOLS-WARE- 1143 AM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... ATKINSON...NORTHERN WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EST... AT 1140 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WEST OF THE ALERT AREA...CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WILLACOOCHEE TO 36 MILES WEST OF STATENVILLE...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 12 NOON AND IF THEY INTENSIFY FURTHER... WARNINGS MAY BE NEEDED. THE MAIN THREATS FROM THESE STORM ARE 50 TO 60 MPH WINDS AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. WOLF
Local storm report, Feb 26, 12:22 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG PEARSON 31.30N 82.85W
02/26/2008 ATKINSON GA LAW ENFORCEMENT
TREES DOWN ON SUNNYSIDE CHURCH ROAD.
&&
JHESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:32 PM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 22 hr |
| Feb 26, 3:31 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 35 hr |
| Feb 26, 3:31 AM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 38 hr |
| Feb 26, 12:43 PM EST | Severe Thunderstorm Warning | JAX | Nassau | 47 min |
| Feb 26, 12:45 PM EST | Special Marine Warning | JAX | 90 min | |
| Feb 26, 1:01 PM EST | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 14 min |
| Feb 26, 1:03 PM EST | Special Marine Warning | JAX | 117 min | |
| Feb 26, 1:13 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 47 min |
| Feb 26, 1:15 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam, Union | 45 min |
| Feb 26, 1:26 PM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 45 min |
| Feb 26, 1:42 PM EST | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Feb 26, 1:43 PM EST | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 47 min |
| Feb 26, 2:01 PM EST | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Feb 26, 2:20 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 40 min |
| Feb 26, 2:34 PM EST | Severe Thunderstorm Warning | JAX | Clay, Duval | 41 min |
| Feb 26, 2:46 PM EST | Special Marine Warning | JAX | 59 min | |
| Feb 26, 2:55 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 13 hr |
| Feb 26, 3:04 PM EST | Special Marine Warning | JAX | 56 min | |
| Feb 26, 3:10 PM EST | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval, Nassau, Putnam, Saint Johns and 1 more | 50 min |
| Feb 26, 3:52 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Duval, Flagler, Marion and 2 more | 58 min |
| Feb 26, 4:03 PM EST | Special Marine Warning | JAX | 87 min | |
| Feb 26, 4:10 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Marion | 65 min |
| Feb 26, 4:42 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Clay, Flagler, Marion, Putnam, Saint Johns | 63 min |
| Feb 26, 5:12 PM EST | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Feb 26, 5:29 PM EST | Special Marine Warning | JAX | 91 min | |
| Feb 26, 5:44 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 33 min |
| Feb 26, 11:44 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Ware | 16 min |
| Feb 26, 12:01 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 44 min |
| Feb 26, 12:02 PM EST | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 43 min |
| Feb 26, 12:07 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Echols, Ware | 53 min |
| Feb 26, 12:44 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Echols, Pierce, Ware | 61 min |
| Feb 26, 12:45 PM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 23 min |
| Feb 26, 12:58 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 23 min |
| Feb 26, 1:04 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 41 min |
| Feb 26, 1:16 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton | 59 min |
| Feb 26, 1:21 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Pierce, Ware | 27 min |
| Feb 26, 1:35 PM EST | Tornado Warning | JAX | Camden, Glynn | 23 min |
| Feb 26, 1:37 PM EST | Severe Thunderstorm Warning | JAX | Appling, Wayne | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.